Hi. This is the first time post for me. I have been on HepC combo tx. I am at wk 42 of 48. About 3.5 mos ago I started feeling unbelievably sick! I had tolerated the tx quite well up to that point. It got so bad that my GI had me get labs earlier than normal. My labs were low, but ok. However my TSH was 70. I have a vague idea of thyroid disease, and normal hormone levels. I was started on synthroid. Every 2 wks or so, I would get new labs, my PCP would increase my dose, and we would wait another couple of weeks. I went from 70 to 55 to 35 to 15 as of a week and a half ago. At that time I had an U/S and non identifiable nodules were detected on my rt gland. A nuclear med scan was advised. Had my blood drawn this week. TSH has gone up by 10 pts, to 25. This while on 137 mcr of levathroid. Cannot get to an ENDO until 23rd of Dec. Have to stop meds at least 4 weeks prior to scan, scheduled Jan 3. After reading many posts, I am sure there are many who know what I am saying when I say I have never in my life felt this bad, and I do not believe I can put it all on the HepC tx. Here are my questions;
How dangerous is a tsh of 70? It was normal in May and 70 by August.
Besides the horrible skin and parched mucus membranes, I have an on symptom of heat and redness(no pain) around my knees, and at the bottom of my calves, but not my shins. What is that? It does not seem like a normal bloat.
How worried should I be about these nodules? What does heterogeous/isoechoic/hypoechoic mean? Is a 4mm by 6mm nodule large? And what is the normal size of the Thyroid? Thanks
Go back on meds now -- no need for a scan in this case to evaluate the nodules. Insist on staying on thyroid meds until the endo appointment -- usually I would treat with meds until TSH around 1 and re-eval the "nodules" -- most likely they are pseudo nodules in the setting of autoimmune thyroid disease brought on by the interferon. They may be real nodules and the endocrinologist should look at the ultrasound to see if they need biospy. But certainly you DO NOT NEED A NUCLEAR SCAN at this point.
4-6mm is small -- watch these -- don't biopsy usually.
Heterogeneous is typicall in autoimmune thyroid disease....
Thank you. I spoke with the endo yesterday. I called and raised a fuss so the nurse had him paged. Although I am a new patient, he had me fax the copy of my u/s and called me back, sayiing the same thing. He also said that the tsh elevation, while on the 137mcg of synthroid, could be caused by something else. The HepC treatment has not been all that horrible for me, generally. But then, I haven't felt well for longer than a couple of years anyway. I only new that in the last couple of months, this was definitely different, scary, and life altering. Much more than the Hep C or tx for it has been.!
I should also say that Thyroid disease runs in my mother's family, although that is just coming to light.
About 7 years ago, I was returning to a job I was laid off from, and had to undergo the usual physical, which included labs. By the time I got home, my PCP had called. The company phoned him with results, and my thyroid leves were off at that time. I was asympotmatic, and it must not have been seriously off because I was put on the lowest dose of synthroid for about a year or so. I was having arrythmias, so with the frequent labs showing a stable tsh, I was able to go off of it. It has been maybe 5.5 yrs? I have had other things go on in this time frame, but have attributed them to: menopause, hepc symptoms, Fybromialia(dx about 6 yrs ago), stress, and weight issues. The symptoms overlap so much. I lead a much more active and vital life than what it looks like on paper though. I want to get a handle on all of this. My kids are grown and well, my husband survived a liver tx and was blessed with a negative on genetic testing for Huntington's(a real killer in his family). I just want to find a simple, permanent way to treat cerain things, both holistically, naturally and medically, so that I can enjoy this time in my life. Kind of hard when these hits come out of no where. Thank you for listening
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.